Has anyone else experienced hair loss? I have a condition called Telogen Effluvium thank you Sammmi
Cirrhosis and hair loss: Has anyone else... - British Liver Trust
British Liver Trust
Hi Sammmi, this is probably more a side effect from your TACE rather than purely due to cirrhosis. Also Telogen Effluvium is commonly linked with stress and no doubt you've been under a fair amount of that too. bad.org.uk/for-the-public/p...
Telogen effluvium is temporary hair loss, so it should grow back. It is very upsetting however to see hair loss, but in my case I lose more hair when on higher doses of steroids. Anaemia or low levels of ferritin or both will also cause this. So not everyone with cirrhosis will get it, it is more likely to be from the meds or your body being out of balance. Please ask if you want to know more🤔
Any way to reverse it or medicine nutrients to take?
That really depends on what is causing it. You can only really slow it down- so on lower doses of steroids, I lose less. Since your hair is made of proteins, it is a good idea to make sure that you are getting a good protein diet. Even adding in a 100g of Fage yoghurt will add 10g of protein (and they are sugar free if you choose the right one). Depending on your weight, this will add a good chunk of protein. It won't make your hair grow faster, but will support good growth when it grows back.
If it is due to being anaemic, you will need to get your bloods done to check for levels of iron and also ask them to test for ferritin. Ferritin levels have a wide range of tolerance, but I find below 50 and I experience greater hair loss.
Whilst a lot of people will say Biotin helps, most people are not deficient in biotin, so it is an expensive waste of money. Pregnancy can lower biotin levels after baby birth, but most others will get enough biotin from their diet.
I have sent you a pm for further info. Sorry to hear of your son's death-this must be an immensely stressful time for you.
It is a horrific nightmare...battling depression etc.............ugh did not get link I take biotin, lots of protein, no steroids, Zoloft and Inderal. thanks
So very sorry you are going through all of this. I'm afraid I don't know what Zoloft and Inderal are- but I have sent you the link again.
Have you joined the other HealthUnlocked board "Positive Wellbeing During Self-Isolation", there are a lot of posters there supporting each other through very difficult times.? I'm sorry I can't be more helpful with the depression side of things, but this board seems to help a lot of people.
Hi Shakya, yes I had bald patches on the back of my head when I left hospital after being diagnosed. Apparently I had autoimmune Alopecia caused by my Cirrhosis and alcohol addiction, its was classed as a trauma for my hair follicles whatever that means lol but was to be expected something like that as it was trauma my body was suffering with.
I was prescribed a steroid type ointment to apply to my patches and also took Biotin and to be honest I never thought it would work, but after around 8-9 months I started getting growth there again which was brilliant, also staying sober and clean living plays a part of course. Only issue now is that it's moved to patches when I grow facial hair lol its not one thing but another but I can live with that, also earned my nickname Patch 😅. I hope you get some answers of your medical people and on here. All the best.
Hey shak, yes unfortunately hair loss does happen with cirrhosis, my hair on top has thinned out a lot and also lost body hair, I look like I hav waxed my legs and chest!!There are a lot worse symptoms...
Not what you're looking for?
You may also like...
Hi all, I wonder if you could help me my husband has cirrhosis and he is due to go to Leeds in 2...
posts about hair loss after transplant. It's now been 4 months since my transplant and my hair...
Has anyone loss their appetite suddenly after having alcohol cirrhosis for 2ys i loss my appetite 4...
today we have had an awful 3 months the roller coaster that has been spoke about is the worst I...